Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Cracking sound in ears when swallowing, twitching, irritation. Advise? - Online Doctor Chats

Date : 26-Mar-2013
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Doctor:How are you doing?
User:Great Thank you and How you doing?
Doctor:I am good thank you
Doctor:Did sitting upright help, XXXXXX?
User:Yes.Fine i have a Query for my friend Mr. XXXXXXX
User:He is having cracking soundin ears when swallowing
User:*sound in
User:also some twitching in ears sometimes
User:Not having pain
Doctor:He has something called "Eustachian tube dysfunction" XXXXXXX
User:its irritating sometimes
User:he says
Doctor:I understand
User:Eustachian tube dysfunction? Ok what is the remedy for that
Doctor:What happens is that there is a tube which connects the middle ear to the back of the throat
Doctor:The treatment is firstly steam inhalation with your mouth open
Doctor:Secondly, there is a drug called pseudoephedrine available
User:One information he is having this from 6 months back
Doctor:He can take it like a nasal spray
Doctor:But this is a prescription drug and I cannot prescribe it to you in this forum
User:Ok my first Question is Is that Curable?
Doctor:It has a long and varying course
User:Next is he is having some nerve twitching something @ back head
Doctor:But there are no serious complications
Doctor:Is he a very anxious person by nature?
User:whether the course needs any Oral medication ?
User:Definitly No
Doctor:Pseudoephedrine can be given orally, but always prefer a nasal spray
Doctor:No he doesnt
Doctor:Twitching doesnt need any treatment XXXXXXX
Doctor:The medication that is effective cause so much of sleepiness that we dont usually prescribe it in the day time
User:whether Twitching is caused by some type of deficiency?
Doctor:Its like an irritation of the nerve
Doctor:Sometimes it just gets irritated too much and starts twitching
User:why it occurs
Doctor:Like the twitching in our eyes
Doctor:Each muscle is supplied by a nerve
Doctor:When an impulse comes through a nerve, the muscle contracts
Doctor:when there are too many impulses one after the other
Doctor:we have twitching
Doctor:Its a sign of anxiety when its excessive
Doctor:Otherwise we dont need to bother about it
User:He is very much worried abt the twitching and cracking sound
User:thats why this is not something Brain disorder or some ?
Doctor:No, not at all
User:sry this might be stupid Question?
Doctor:Tell him to see a physician and get pseudoephedrine prescribed
Doctor:also , steam inhalation
User:Ya sure he is near by only
Doctor:That will help with the cracking
Doctor:For the twitching, stop worrying about it
User:ENT specialist Or physician would be fine?
Doctor:it will go away on its own
Doctor:even a general physician will do
User:sounds good
User:for this he need any diagonsis?
User:or test to be done?
Doctor:nothing needs to be done
Doctor:Its a diagnosis
Doctor:Eustachian tube dysfunction
User:how many days it will take to come normal state
Doctor:It will take about 1 week after you start the pseudoephedrine
User:Ok fine dr.
User:Ur clinic is in Bangalore?
Doctor:I work for healthcare magic, XXXXXXX
Doctor:I dont practice on my own
User:Ok fine dr.
Doctor:Is there anything else I can help you with
User:No dr. Thanks
User:Thanks for your sensable answers and patience in answering
Doctor:Thanks for consulting me
Doctor:Take care
Doctor:Bye for now
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor